MAUDE Adverse Event Report: SIRTEX MEDICAL, INC. LAVA-34, 2 ML; Embolization Agent, Vascular

SIRTEX MEDICAL, INC. LAVA-34, 2 ML; Embolization Agent, Vascular
Model Number SLLES342
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr has been filed out of an abundance of caution due to the potential for serious injury if non-target embolism occurred due to the loss of visualization of the lava.The event did not involve death or serious injury.The device labeling (ifu) states adequate fluoroscopic visualization must be maintained during lava delivery and to stop lava delivery if visualization is lost until adequate visualization is reestablished.Review of the batch record showed the device was manufactured to released specifications and had passing quality test results.Sirtex medical affairs has reviewed the case and has stated the reported event describes reduced visualization of lava during administration, with no patient harm and successful completion of the procedure.There is no evidence of clinical impact, and this is not an adverse event, but a device-related performance issue.The relationship to the device is related, and the event is not serious.Given the potential risk of non-target embolization if visualization is inadequate, the event is considered reportable as a malfunction and expected per ifu guidance requiring maintained visualization during delivery.
 
Event or Problem Description
The physician stated they had difficulty seeing the lava during administration but the procedure was successfully completed.

Brand Name
LAVA-34, 2 ML
Common Device Name
Embolization Agent, Vascular
Manufacturer (Section D)
SIRTEX MEDICAL, INC.
300 unicorn park dr
2nd fl.
woburn MA 01801
Manufacturer Contact
melissa sanchez
300 unicorn park drive
2nd fl.
woburn, MA 01801
MDR Report Key25073699
Report Number9710358-2026-00014
Device Sequence Number10306409
Product Code QVG
UDI-Device Identifier00850055697027
UDI-Public(01)00850055697027(17)280816(10)0009000221
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSLLES342
Device Lot Number0009000221
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2026
Initial Report FDA Received Date05/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown